Georgia, 2015Damaging Wind in Georgia, October 1, 2015
October 1, 2015 · NWS TAE · 1 event in 1 county or zone
Moderate to heavy rain with scattered thunderstorms occurred across portions of southern Georgia on the evening of October 1st. One storm near Omega in Tift county blew some trees down with one falling on a house.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate to heavy rain with scattered thunderstorms occurred across portions of southern Georgia on the evening of October 1st. One storm near Omega in Tift county blew some trees down with one falling on a house.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Oct 1, 7:35 PM EST, 10 minutes earlier.
Area forecast discussion, Oct 1, 7:35 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
835 PM EDT THU OCT 1 2015
.Near Term [Through Tonight]...
Showers and thunderstorms continue to persist across the eastern
half of the CWA. Hi-res models continue to indicate the activity
should shift westward tonight. This trend is well covered in the
PoP grids so have made little changes to the forecast. The main
change overall tonight was to the cloud grids to increase them
over the western portion of the marine area.
Have seen a few areas over the eastern portion of the CWA with
rainfall amounts around 3 inches. While most areas should be able
to handle this and hopefully the rainfall intensity will decrease
over the next few hours, will have to watch rainfall amounts
closely for the first half of tonight.
&&
.Prev Discussion [707 PM EDT]...
.Short Term [Friday Through Saturday Night]...
As upper trough cuts off over Alabama tonight, a backdoor front
will push into the forecast area from the northeast. A cooler
airmass and overcast skies will be in store for Friday for the
entire forecast area. With deep cyclonic flow in place, scattered
showers will be possible on Friday, but rainfall should generally
be light. Expect highs on Friday to range from the upper 60s in
the north to the mid 70s in the south.
The upper low will hang around through Saturday, keeping skies
cloudy and temperatures cool. A few isolated showers will still be
possible on Saturday, but any rain should be light. The heaviest
axis of precip will remain well to the northeast.
.Long Term [Sunday Through Thursday]...
The upper low will finally begin to slide east then northeast on
Sunday. However, with deep cyclonic flow still in place, a few
scattered showers cannot be ruled out. Temperatures will remain
pleasant, with highs in the 70s. By early to mid next week, the
upper flow will become much more zonal with dry conditions and
seasonable temperatures returning.
.Aviation...
[Through 00Z Friday]...
Scattered showers and thunderstorms continue around VLD. Although
activity has been confined to the eastern side this afternoon,
expect to see showers develop westward tonight and thus have
mentioned VCSH at many sites overnight. Overnight, conditions will
drop to IFR with stratus cloud deck. Mainly restrictions to CIG
heights, but could see brief MVFR vsbys at a few sites. Will not
see much improvement in the clouds tomorrow, looks to be low MVFR
cigs by the afternoon at best.
.Marine...
North to northwest winds will dominate the marine waters through
early next week. Conditions will likely reach exercise caution
levels tonight and persist through the weekend. Winds may briefly
reach advisory levels on Saturday or Sunday.
.Fire Weather...
With RH values above 50 percent through the weekend, hazardous
fire weather conditions are not expected through Sunday.
.Hydrology...
Water levels in the rivers and streams over the western portion
of the area should continue to fall over the next several days.
Rainfall amounts through the weekend are expected to be minimal
with no additional flooding concerns anticipated.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 68 74 62 73 61 / 30 30 20 20 20
Panama City 68 74 63 73 63 / 30 30 20 20 20
Dothan 64 68 58 67 57 / 50 40 20 20 20
Albany 65 69 59 68 59 / 50 40 30 30 30
Valdosta 65 72 60 71 60 / 50 30 20 30 30
Cross City 70 79 63 77 63 / 40 20 20 20 20
Apalachicola 68 76 63 75 63 / 30 30 20 20 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...FIEUX
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...FIEUX
MARINE...CAMP
FIRE WEATHER...FIEUX
HYDROLOGY...CAMP
In the hours before
Special weather statement, Oct 1, 4:42 PM EST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 PM EDT THU OCT 1 2015
GAZ147-159-160-012215-
LOWNDES GA-BROOKS GA-COOK GA-
542 PM EDT THU OCT 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BROOKS...SOUTHERN
COOK AND NORTHWESTERN LOWNDES COUNTIES UNTIL 615 PM EDT...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF HAHIRA...OR 11 MILES SOUTHWEST OF
ADEL. THIS STORM WAS NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ADEL...VALDOSTA...HAHIRA...MORVEN...CECIL...PINE VALLEY...I-75 AT
EXIT 29...BARNEY...GREGGS AND COOK CO A/P.
LAT...LON 3087 8356 3103 8361 3103 8357 3107 8358
3120 8333 3113 8331 3112 8332 3110 8332
3108 8330 3104 8328 3102 8328 3092 8325
TIME...MOT...LOC 2141Z 256DEG 2KT 3098 8350
JLFSpecial weather statement, Oct 1, 5:50 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
650 PM EDT THU OCT 1 2015
GAZ146-147-012330-
COLQUITT GA-COOK GA-
650 PM EDT THU OCT 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COOK AND
NORTHEASTERN COLQUITT COUNTIES UNTIL 730 PM EDT...
AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SPARKS...OR NEAR ADEL...MOVING WEST AT 10
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ADEL...SPARKS...LENOX...ELLENTON...LACONTE...COOK CO A/P...
BARNEYVILLE...FLAT FORD...COOL SPRING...WAGON WHEEL...REED BINGHAM
STATE PARK AND STAUNTON.
LAT...LON 3128 8342 3113 8342 3110 8364 3131 8363
TIME...MOT...LOC 2250Z 092DEG 7KT 3120 8347
25-CAMP
Special weather statement, Oct 1, 7:23 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
823 PM EDT THU OCT 1 2015
GAZ129-146-020100-
TIFT GA-COLQUITT GA-
823 PM EDT THU OCT 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLQUITT AND
SOUTHERN TIFT COUNTIES UNTIL 900 PM EDT...
AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OMEGA...OR 8 MILES SOUTHWEST OF TIFTON. THIS
STORM WAS NEARLY STATIONARY.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. IN ADDITION...LOCALIZED HEAVY RAINFALL IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
TIFTON...OMEGA...NORMAN PARK...UNIONVILLE...PHILLIPSBURG...
EXCELSIOR...TIFT AIRPORT...ELDORADO...HILLSDALE...FENDER AND
CROSLAND.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3132 8346 3133 8351 3130 8352 3127 8350
3125 8351 3128 8372 3133 8370 3133 8365
3143 8365 3148 8363 3141 8341
TIME...MOT...LOC 0022Z 110DEG 0KT 3135 8357
JLFThunderstorm Wind, Tift
- When
- October 1, 7:45 PM EST
- Where
- Tift County, Omega
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.340, -83.590
Trees were blown down in Omega with one on the roof of a house. There had been recent heavy rain of 2.5-3 inches in the area, and it is possible with the saturated ground that these trees fell in sub-severe winds, but that is not known. Damage was estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Coastal Flood and High Wind in New Jersey, October 1 to 4, 20151 death · $32 million · 54 kt wind · 17 events
- Flash Flood and Flood in South Carolina, October 1, 20151 death · 1 injured · $201,000 · 2 events
- Flash Flooding and Coastal Flood in South Carolina, October 1 to 5, 2015$31 million · 50 kt wind · 46 events
- Drought in Texas, October 1 to 31, 2015$74,000 · 34 events
- Flash Flooding and Damaging Winds in Utah, October 1 to 2, 2015$250,000 · 63 kt wind · 7 events
- Flooding in Virginia, October 1 to 6, 2015$257,000 · 3 events
- Strong Wind in Virginia, October 1 to 4, 2015$144,000 · 8 events
- Drought in Mississippi, October 1 to 27, 2015$26,000 · 22 events
- Flash Flooding and Lightning Strikes in Tennessee, October 1, 2015$55,000 · 4 events
- Flash Flood and Damaging Wind in Georgia, October 1 to 2, 2015$50,000 · 55 kt wind · 2 events
- Drought in Texas, October 1 to 31, 201521 events
- Drought in Louisiana, October 1 to 27, 2015$15,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601690.